MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149525
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during a vitrectomy surgery silicone tip detached inside the eye and remained.It caused harm(foreign body presence) and surgery prolonged.Additional information has been provided.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received clarifying that there was no patient harm and no medical/surgical intervention was required due to the event.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Because a sample was not received and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, the root cause for customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12879699
Report Number2523835-2021-00468
Device Sequence Number17231633
Product Code HMX
UDI-Device Identifier00380651495258
UDI-Public00380651495258
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number8065149525
Device Lot Number13PXRF
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/06/2021
02/08/2022
Initial Report FDA Received Date11/26/2021
Supplement Report FDA Received Date12/29/2021
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale